How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Cardiology
Satisfied Customers: 55458
Experience:  Cardiology Expert
55099014
Type Your Cardiology Question Here...
Dr. Phil, MD is online now

I am 70. Gave up heavy smoking 5 weeks ago. Now get arrythmia

Customer Question

I am 70. Gave up heavy smoking 5 weeks ago. Now get arrythmia when lying down to sleep and diarrhoeia when waking.
Submitted: 4 years ago.
Category: Cardiology
Expert:  Dr. Phil, MD replied 4 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Thanks for this excellent question

I'm very sorry about this problem

I need to ask further questions in order to gather information and provide you with the best answer possible.

Do you have atrial fibrillation?

Is that why you take warfarin?
Customer: replied 4 years ago.

Hi Dr Phil.


 


Yes, I have had plenty of Atria Fibrillation, but it has been under control for a couple of years with the bisoprolol.


 


I take the warfarin to keep my blood a bit thin and to lessen the likelihood of a stroke when Atrial Fibrillation leaves a dead pool of blood in the Atrium? The bit of my heart where it is pumped from. I have a machine, american, for checking my blood INR. I live in a place called Karabakh, where medicine is deeply primitive. Thus my question to you, as I have been having a nasty time since stopping smoking 5 weeks ago. I was a heavy smoker, 2 packs a day. I wake up very early every morning with fibrillation and moderate diarrhoea. I want to have an idea if this is likely the result of stopping smoking, or whether I should take it seriously.


 


Mike.

Expert:  Dr. Phil, MD replied 4 years ago.
Thanks Mike

Well, stopping smoking is healthy. No matter what happens as a result

As to why this is happening, I'm not quite sure.

Something changed in your body chemistry when you quit smoking.

And now you are having problems with the heart rate.

I would recommend that you definitely see your doctor.

Your meds might need to be adjusted such as an increase in bisoprolol.

That is where I would start.

Keep off the cigarettes though. That can only help long term

I hope this helps.

If you have more questions, just reply. :)

Related Cardiology Questions